LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Mepron rash??

 - UBBFriend: Email this page to someone!    
Author Topic: Mepron rash??
ElaineC
LymeNet Contributor
Member # 9857

Icon 1 posted      Profile for ElaineC     Send New Private Message       Edit/Delete Post   Reply With Quote 
Since yesterday I have developed a red spotty itchy rash (a bit like hives). Started on my legs, but today also on my hands and tummy.Yesterday was my 40th day on Zith, and my 10th day on Mepron and Art.

Is this from the Mepron? Have read here before that others experienced rash with Mepron. I have continued taking it today....don't want to have to stop unless absolutely necessary.

Left two messages with LLMD so hope to hear back from him....but just wondered if others had tips on this? How long does it last?

Should add, have a really bad chest/head cold and flu since last Tuesday, so already feel awful, so hard to tell if am worse since rash appeared...just don't know what is what at the mo!

Posts: 261 | From Herx-ville!! | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
groovy2
Frequent Contributor (1K+ posts)
Member # 6304

Icon 1 posted      Profile for groovy2   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Elaine

It sounds like a Herx--
The skin is the largest organ in the body-
So there is lots of babs stuff in your skin--

Also when your body is detoxing alot of the
bad stuff gets released threw the skin--
BO ect-

Make sure to drink lots of water -

Rashes when on mepron are fairly common -

After being on mepron for about 6 months
I started getting small blisters(hands) that
would pop out so fast that I could
watch them--

They went several layers(4-5) into the skin-
it was crazy --like a scifi movie

Some hive type things popped out on my
face also --

After about 1 week they just stopped -

Then about a month later it started gain
and lasted a couple of days then stopped -

Taking a bath with baking soda in it
may help you--

A product called - Bath Therapy -
is Super good for detoxing your skin--
It comes in powder and liquid form -

I have only used the powder form--

Let me tell you the crud that comes out
is surprising --

I had gray nasty looking crud --
Major Ring around the tub -

If you get the powder form make sure
to keep it in a glass jar --

Hope this helps--Jay--

Posts: 2999 | From Austin tx USA | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
Tincup
Honored Contributor (10K+ posts)
Member # 5829

Icon 7 posted      Profile for Tincup         Edit/Delete Post   Reply With Quote 
Hey there...

Do be careful of an allergic reaction. They can come at any time.. even after stopping meds for days.

If it doesn't get better... or it gets worse.. go to a doctor ASAP. You don't want this to get out of hand.

Let us know how you are doing.. ok?

[Big Grin]

--------------------
www.TreatTheBite.com
www.DrJonesKids.org
www.MarylandLyme.org
www.LymeDoc.org

Posts: 20353 | From The Moon | Registered: Jun 2004  |  IP: Logged | Report this post to a Moderator
ElaineC
LymeNet Contributor
Member # 9857

Icon 1 posted      Profile for ElaineC     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Jay and Tincup,

Thanks for your replies -

Jay, it's reassuring to hear that you had rashes too.....and I'll give the "baking-soda bath" a try.....

But, Tincup, you are right about being careful of allergy....

It's over 36 hours now since the rash first appeared, don't think it got any worse over night, even after continuing the meds yesterday, although the itch is pretty bad, and taking Loratadine didn't do anything, but have decided to skip my morning dose of meds, and hope that I hear from my LLMD before my evening dose. Had forgotten yesterday was his day off, but his PA's didn't get back to me either!

As i said, feel pretty crap already with this flu - weak, sweaty, light-headed, chest pressure etc, but presume if it was an allergy I'd know by now....still scared though, until I hear from LLMD!

I had a herx rash while doing 6 weeks IV Rocephin - appeared on the 5th day, and lasted 4 days, and then again in the 4th week, and lasted 2 days...but can't be sure if it's the same as this...this is certainly more widespread anyway!

I'll let you know what happens!

Elaine

Posts: 261 | From Herx-ville!! | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
treepatrol
Honored Contributor (10K+ posts)
Member # 4117

Icon 1 posted      Profile for treepatrol     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had lots of red spots around my ankles on and off while on mepron they cleard up in a week.

But my wife which she wasnt on mepron but was on ketek the 3rd month of it she broke out and her lips swelled slightly But heres the thing she had been eating cashews all week LLMD said its the nuts not ketek she was never allergic to them before but while on ketek it caused her system to overreact so watch for swelling of any kind they gave her one ativan sp calmed her right down and it all went away.

--------------------
Do unto others as you would have them do unto you.
Remember Iam not a Doctor Just someone struggling like you with Tick Borne Diseases.

Newbie Links

Posts: 10564 | From PA Where the Creeks are Red | Registered: Jun 2003  |  IP: Logged | Report this post to a Moderator
ElaineC
LymeNet Contributor
Member # 9857

Icon 1 posted      Profile for ElaineC     Send New Private Message       Edit/Delete Post   Reply With Quote 
Heard back from my LLMD's office earlier.

He wants me to stop all meds for a few days, and has scheduled a phone consult for Friday AM to discuss the situation then. He said even if it is a Mepron rash, doesn't like patients staying on meds with any rash.....

So hopefully i can restart again on Friday after I speak to him....if it clears by then. I just don't think it's allergy! Am just back on meds after a 14 week break with bad stomach probs and investigations, so this is VERY frustrating!! But I guess a few days break won't ruin Babs treatment...

Thanks to those who replied!

Elaine

Posts: 261 | From Herx-ville!! | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.